Peter W. Li

Picture of Peter W. Li
Professor Emeritus, Mathematics
School of Physical Sciences
Ph.D., University of California, Berkeley, 1979, Mathematics
Phone: (949) 824-7049
Fax: (949) 824-7993
University of California, Irvine
410B Rowland Hall
Mail Code: 3875
Irvine, CA 92697
Research Interests
Differential geometry and partial differential equations
Academic Distinctions
Fellow of the American Academy of Arts and Sciences.
ISI highly cited researcher (2002).
Invited speaker at the International Congress of Mathematicians,
Beijing (2002).
John Simon Guggenheim Fellowship (1989-1990).
Alfred P. Sloan Fellowship (1982-1983).
1991-2012: Professor, Department of Mathematics, UC Irvine.
1989-1991: Professor, University of Arizona. 1985-1989:
Professor, University of Utah. 1982-1985: Associate Profesor,
Purdue University. 1980-1983: Assistant Professor, Stanford
University. 1979-1980: Research Member, Institute for Advanced
Research Abstract
Primary research interest is in geometric analysis. In particular, the application of partial differential equations to the study of geometry. Topics of current research include eigenvalue problems on compact Riemannian manifolds, harmonic functions and the heat equation on complete manifolds, harmonic mappings between complete manifolds, analysis on singular algebraic varieties, and the prescribed curvature equation.
(with L. F. Tam) "Harmonic functions and the structure of complete
manifolds". J. Diff. Geom. 35 (1992), pp 359-383.
"Harmonic sections of polynomial growth". Math. Research Letters
4 (1997), pp 35-44.
(with J. Wang) "Convex hull properties of harmonic maps". J. Diff.
Geom. 48 (1998), pp 497-530.
(with J. Wang) "Counting dimensions of L-harmonic functions".
Annals Math. 152 (2000), pp 645-658.
(with J. Wang) "Counting massive sets and dimensions of
harmonic functions". J. Diff. Geom. 53 (1999), pp 237-278.
(with J. Wang) "Holder estimates and regularity for holomorphic
and harmonic functions". J. Diff. Geom. 58 (2001), 309-329.
(with J. Wang) "Minimal hypersurfaces with finite index". Math.
Research LettersĀ  9 (2002), 95-103.
(with J. Wang) "Finiteness of disjoint minimal graphs". Math.
Research Letters 8 (2001), 771-777.
(with J. Wang) "Complete manifolds with positive spectrum".
J. Diff. Geom. 58 (2001), 501-534.
"Differential geometry via harmonic functions". Proc. ICM 2002 -
Beijing Vol. II (2002), 293-302.
Professional Societies
American Mathematical Society
American Academy of Arts and Sciences
Last updated